Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Suffering from hypertension and arthritis. Have dry mouth and heavy tongue. Taking provanol and redorlix and depran. Why anti-depressant was prescribed?

Hi Doctor, my mom consulted a neurologist today. She suffers from high b.p and arthritis generally. 12 years back she had bleeding from he nose. Doctor said it happened due to high bp one of the nerves got broken. Currently she feels pain in her nerves of leg and back. Leg leg pain in nerves is extreme. Near he belly button she has pain after eating. Around 11 am everyday her head gets very heavy. Tongue gets heavy and she also gets dry mouth. Can t retain much of conscious. She feels like closing her eyes. It s gets better in afternoon. 2 days back she lost her full conscious. She was not able to utter a word to call anyone for help. Also ouldn move. She consulted a neurologist on my behest in India and He gave he the following medicine- 1 antacid , 1 bp medicine, provanolsr 40 and redorlix , depran 10 mg . Could you tell me why he has given my mother anti depressants? Also if you possibly tell what has happened t my mother and what should be doing to treat her?
Asked On : Tue, 25 Sep 2012
Answers:  1 Views:  60
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
Hi Anjali,
whatever you have mentioned shows that your mother is having all the symptoms of hypertension. Whatever medicines your doctor has prescribed are right. The reason behind giving antidepressants is making her calm down. In women in old age considering menopause and other health complaits the chances of getting anxious are more which in turn worsens the existing complaints.
With these medicines she will get peaceful sleep and her anxiety will come down and because of better sleep her acidity problems too will reduce.
Along with the medicines let her break the meal and consume it every 2hrs. That will help her reduce the gastric complaints.
Yoga and meditation will help her regain her freshness and will be good for her heart health.
I hope this answers your question.
Wish you good health.
Answered: Thu, 27 Sep 2012
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor